Log in
Parkinson's Movement
13,971 members12,529 posts

Question on the Thiamine (B1) Protocol

I have been looking through the thiamine posts and have a question I was hoping someone here could answer. I don’t want to bother Dr C with a question.

My question regards the restart procedure when the dose of thiamine is aggravating PD symptoms. I had assumed the procedure of eliminating the intake of thiamine for a few days and then restarting at a lower dose was to allow the level of thiamine to return to its native level since thiamine is excreted so rapidly in order to determine the proper therapeutic dose. Thereby avoiding residual excess thiamine interfering with dosage determination. But I was wondering if this, in fact, was the reason or is there some other or additional reason. TIA

16 Replies
oldestnewest

I think you are pointing to the correct reasons.

1 like
Reply

I am posting this just in case someone here has any of this happen to them. I am not trying to scare anyone or trying to stop them from taking it. I hope everyone gets some relief from it.

livestrong.com/article/4845...

Increase Fluids

Since B vitamins are water-soluble, adding more fluid to your body helps remove them before they undergo absorption. Your health care provider may suggest consuming a large quantity of water in a short amount of time to flush excessive B vitamins out of your bloodstream. At the hospital, you may receive intravenous fluid, or IV, to get more fluids into your system.

This may help

I think some of the people here think that thiamine is completely safe to take but it can have some serious side effects.

t emergency medical help if you have any of these signs of an allergic reaction: hives; difficult breathing; swelling of your face, lips, tongue, or throat.

emedicinehealth.com/drug-th...

Call your doctor at once if you have a serious side effect such as:

blue colored lips;

chest pain, feeling short of breath;

black, bloody, or tarry stools; or

coughing up blood or vomit that looks like coffee grounds.

Less serious side effects may include:

nausea, tight feeling in your throat;

sweating, feeling warm;

mild rash or itching;

feeling restless; or

tenderness or a hard lump where a thiamine injection was given.

This is not a complete list of side effects and others may occur. Call your doctor for medical advice about side effects. You may report side effects to FDA at 1-800-FDA-1088.

3 likes
Reply
3 likes
Reply

What do you mean for balance? Please answer me. Do you think by informing people of the possible side effects of taking something is somehow an attempt to stop them from taking it.

Reply

Your motives are your business.

2 likes
Reply

If someone is getting the IM thiamine, I presume they're being given by a Doctor who's over-looking their care. As for me, I'm taking the oral thiamine and I'm not worried. Thanks for your concern. Check out the same site's warnings for Vitamin C: Get emergency medical help if you have any of these signs of an allergic reaction: hives; difficult breathing; swelling of your face, lips, tongue, or throat.

Stop using ascorbic acid and call your doctor at once if you have a serious side effect such as:

severe pain in your lower back or side;

blood in your urine;

pain when you urinate;

severe or ongoing diarrhea; or

feeling like you might pass out.

Less serious side effects may include:

heartburn, stomach cramps;

nausea, vomiting, diarrhea;

headache, dizziness;

flushing (warmth, redness, or tingling under your skin);

This is not a complete list of side effects and others may occur. Call your doctor for medical advice about side effects. You may report side effects to FDA at 1-800-FDA-1088. Sound familiar?

3 likes
Reply

"Check out the same site's warnings for Vitamin C."

thank you. From now on I will watch B6.

I notice now the why Doc Costantini recommends thiamin hci taken w/o supplements

2 likes
Reply

nobody is considering the age or condition of individual, nor the accurate diognoses o health. too many variables, you can't work with that. you have to br reasonably versed in basic nutrition/health care/supplementation.. you can't skip this, and if you want to hire naturopath.... you have to be vary there to.

Reply

Why don't I pose that as the first question to Dr. Costantini & Dr. Colangeli on the Thiamine FAQ page?

Art

1 like
Reply

Sounds good to me.

Reply

Okay, they responded already!

Here is what they said:

::::::::::::::::::::::::::::::::::::::::::::::::::::::::::::::::::::::::::::::::::::::::::::::::::::::::::::::::::::::::::::::::::::::::::

That is correct, thiamine is excreted naturally by the organism. We would suggest that Danfitz, if hasn’t done it already, gets in touch with us directly to go over his/her individual protocol, so that the decrease of the dose can be monitored by the Dr.

Thank you!

Best regards

-Marco

::::::::::::::::::::::::::::::::::::::::::::::::::::::::::::::::::::::::::::::::::::::::::::::::::::::::::::::::::::::::::::::::::::::::::

Obviously I can't add this answer to the FAQ page, but I did submit a question of my own which they also answered and that is now question and answer #31 on the FAQ page!

Art

2 likes
Reply

Thanks. He didn’t directly answer but it seems that the sole reason to take a break from the thiamine is to have a clean slate to determine the correct individual dosage.

I still marvel at and admire the willingness of these guys to work with people. It is wonderful to see.

3 likes
Reply

On this particular question, it sounds like they may have a few questions for you in order to give their best answer as they want you to email them when you are ready. Good luck!

Art

2 likes
Reply

The recommendation I received was to stop for a week and then restart at half the dose if symptoms become aggravated. They recommended to me twio grams a day. I'm 115 pounds diagnosed two years ago.

Reply

Does being on one gram which is 1000mg.

.. mean ...... if it happens to be too high I reduce it to 500 mg?

Reply

Are you working with Dr Costantini? He can advise

Reply

You may also like...